Thunderstorm Wind, Calcasieu
- When
- July 17, 7:30 PM CST
- Where
- Calcasieu County, 5 mi N of Sulphur
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.300, -93.367
Several trees were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Several trees were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 17, 3:47 PM CST, 3 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 447 PM CDT THU JUL 17 2003 SEEING WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY MOVING ACROSS SOUTH CENTRAL LOUISIANA. HAVE SEEN GUSTS TO 35 KNOTS WITH STRONGER CELLS. WILL UPDATE THIS PORTION OF ZONE PACKAGE AND INCLUDE... REMAINDER OF AFTERNOON PERIOD...WITH LIKELY POPS. MARCOTTE PREVIOUS DISCUSSION... HIGH PRESSURE ALOFT AND AT THE SURFACE NOT ENOUGH TO SQUELCH THUNDERSTORMS CURRENTLY EXTENDING OVER MAINLY OUR SOUTHWESTERN AREAS. WILL WATCH THESE STORMS CLOSELY THROUGH THE EVENING AS THEY ARE PRODUCING VERY HEAVY RAINFALL WITH SOME POSSIBLE SMALL HAIL. ACTIVITY IS BEING CAUSED BY WEAK VORT MAX ROUNDING THE UPPER HIGH. THIS PATTERN SHOULD HOLD THROUGH SATURDAY WITH DIFFICULT TO TIME SHORTWAVES CONTINUING TO RIDE AROUND THE HIGH. WILL KEEP UP WITH CHANCE OF POPS MAINLY DURING THE AFTERNOON INTO THE NIGHTIME HOURS. BY THE END OF THE WEEKEND...THE HIGH BEGINS TO RETROGRADE A BIT TO THE WEST AS STRONG UPPER TROUGH SETS UP OVER THE NORTHEAST U.S. MODELS TRYING TO DRAG FRONT THROUGH HERE BY MID-WEEK. WONT GO TOO GUNG HO WITH THIS SOLUTION YET...NEVERTHELESS WITH FRONT IN THE VICINITY WILL KEEP UP WITH CHANCE OF POPS INTO MID-WEEK. .PRELIMINARY POINT TEMPS/POPS... KLCH 74 93 75 92 / 30 30 30 30 KBPT 75 93 75 92 / 30 30 30 30 KAEX 73 94 74 92 / 20 30 30 30 KLFT 74 93 75 92 / 30 30 40 30 .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. 99
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-191100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 555 AM CDT THU JUL 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SEVERE WEATHER IS NOT EXPECTED. HIGH PRESSURE BOTH AT THE SURFACE AND ALOFT WILL REMAIN IN CONTROL OF OUR WEATHER THROUGH TONIGHT. HOWEVER...A WEAK UPPER-LEVEL DISTURBANCE IS FORECAST TO CROSS THE AREA LATE THIS AFTERNOON INTO EVENING...TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A STRONGER UPPER-LEVEL FEATURE IS EXPECTED TO MOVE OVER THE AREA ON SATURDAY...AGAIN PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. FOR THE REMAINDER OF THE PERIOD...A MOIST AND UNSTABLE AIRMASS WILL COMBINE WITH THE AFTERNOON SEA BREEZE AND RESULTANT OUTFLOW BOUNDARIES TO SPARK SCATTERED SHOWERS AND STORMS. .SPOTTER INFORMATION STATEMENT... THE ASSISTANCE OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL NOT BE NEEDED TODAY AND TONIGHT. LGE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES, LA
713 PM CDT THU JUL 17 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM OBERLIN LA WIND DAMAGE
07/17/03 ALLEN SEVERAL TREES DOWN AROUND
OBERLIN, REPORTED BY
SHERIFF DEPARTMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES, LA
714 PM CDT THU JUL 17 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM OBERLIN LA WIND DAMAGE
07/17/03 ALLEN SEVERAL TREES DOWN AROUND
OBERLIN, REPORTED BY
SHERIFF DEPARTMENT.
JRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
721 PM CDT THU JUL 17 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM OBERLIN LA WIND DAMAGE
07/17/03 ALLEN SEVERAL TREES DOWN AROUND
OBERLIN, REPORTED BY
SHERIFF DEPARTMENT.The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370660.